Thunderstorm Wind, Stutsman
- When
- June 20, 6:35 AM CST
- Where
- Stutsman County, Montpelier
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.700, -98.583
70 mph winds and very heavy rain.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 20, 3:05 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT MON JUN 20 2005 .SHORT TERM... TODAY THROUGH WEDNESDAY NIGHT...CURRENT CONVECTION FROM EASTERN MONTANA THROUGH SOUTHWESTERN NORTH DAKOTA AND INTO NORTHWESTERN SOUTH DAKOTA WITH A SEVERE THUNDERSTORM WATCH EARLY THIS MORNING. SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH SURFACE HIGH ACROSS NORTHERN NORTH DAKOTA. BOTH THE NAM AND GFS SHOW A SMALL VORT MAX MOVING EAST ACROSS SOUTHERN NORTH DAKOTA THIS MORNING AND SEEMS TO BE ASSOCIATED WITH THE CONVECTION. HUMID AIR REMAINS OVER THE SOUTHERN PART OF THE STATE TODAY AS THE DRY SURFACE HIGH SLIDES EASTWARD ACROSS NORTHERN NORTH DAKOTA. THE H500 FLOW IS ZONAL WITH VORT MAXES MOVING THROUGH THE FLOW ACROSS THE STATE AGAIN TONIGHT. EXPECT SCATTERED THUNDERSTORMS SOUTH TONIGHT WITH SMALLER CHANCES NORTH. LOTS OF CAPE AND EXPECT POSSIBLY SEVERE CONVECTION. ON TUESDAY THE H500 RIDGE BUILDS TO THE WEST AND BROAD SURFACE LOW PRESSURE SETS UP FROM MONTANA THROUGH SOUTH DAKOTA. THIS SOUTHEAST FLOW WILL KEEP HIGH DEWPOINTS OVER THE STATE AND THE BUILDING RIDGE WILL MAINTAIN A MID LEVEL THERMAL CAP TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY THE RIDGE IS OVER THE DAKOTAS BUT BEGINS TO BREAK DOWN...WITH A SURFACE TROUGH MOVING ACROSS THE STATE WEDNESDAY NIGHT. NIGHTTIME CONVECTION IS LIKELY WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN. .LONG TERM... CLASSIC LATE JUNE PATTERN FAVORING NOCTURNAL THUNDERSTORMS THROUGH THE ENTIRE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/RSL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 548 AM CDT MON JUN 20 2005 NDZ018>020-031>035-040>046-211046- ADAMS-BILLINGS-BOWMAN-BURLEIGH-DUNN-EMMONS-GOLDEN VALLEY-GRANT- HETTINGER-MERCER-MORTON-OLIVER-SIOUX-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...BISMARCK...MANDAN... MOTT...MEDORA...LINTON...HETTINGER...BEULAH AND BEACH 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM MDT OR 8 AM CDT. A CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ036-037-047-048-050-051-211046- DICKEY-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN- INCLUDING THE CITIES OF...JAMESTOWN...ELLENDALE AND ASHLEY 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. A CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ001>005-009>013-017-021>023-025-211046- BOTTINEAU-BURKE-DIVIDE-FOSTER-MCHENRY-MCKENZIE-MCLEAN-MOUNTRAIL- PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU... WATFORD CITY...WASHBURN...STANLEY...RUGBY...HARVEY... CARRINGTON AND BELCOURT 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...AND A CHANCE OF SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The Fargo/Grand Forks radar (KMVX), 132 km away, was scanning. The volume nearest the first event began at 12:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
70 mph winds and very heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452408.